MAUDE Adverse Event Report: CONMED STERLING XTRASHARP SHAVER GREAT WHITE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED STERLING XTRASHARP SHAVER GREAT WHITE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 9599A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the 9599a, sterling xtrasharp shaver great white shaver blade, 5.5 mm device was used in an arthroscopic resection of knee arthrofibrosis procedure on (b)(6) 2025, and ¿a blade on the shaver broke.Complete examination of the knee for 25 minutes to ensure that there were no metallic foreign bodies present.The piece was not found, having probably been sucked up into the pressurised washing fluids.¿.It was reported as ¿no injury¿ and there was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.Update: assessment received on (b)(6) 2025 indicates that the procedure was completed with an alternate same device, and "following the broken knife tooth,.To ensure that no foreign bodies were left in the patient., it was not found despite the 25 minutes of exploration.It is also not visible on the postoperative x-ray.It appears to have been aspirated into the pressurized lavage fluids.The patient is doing well and was discharged on the day of surgery as planned.".
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of four reports, regarding five devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the 9599a, sterling xtrasharp shaver great white shaver blade, 5.5 mm device was used in an arthroscopic resection of knee arthrofibrosis procedure on (b)(6) 2025, and ¿a blade on the shaver broke.Complete examination of the knee for 25 minutes to ensure that there were no metallic foreign bodies present.The piece was not found, having probably been sucked up into the pressurised washing fluids.¿.It was reported as ¿no injury¿ and there was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: block d3 has been updated.Additional information: reported event of the tooth breaking off is confirmed.Found inner blade has one tooth at the top shell broken off.The broken piece was not returned.Examination was performed.The root cause cannot be determined, however, based upon the evaluation the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the 9599a, sterling xtrasharp shaver great white shaver blade, 5.5 mm device was used in an arthroscopic resection of knee arthrofibrosis procedure on 29sep25, and ¿a blade on the shaver broke.Complete examination of the knee for 25 minutes to ensure that there were no metallic foreign bodies present.The piece was not found, having probably been sucked up into the pressurised washing fluids.¿.It was reported as ¿no injury¿ and there was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.Update: assessment received on 17oct25 indicates that the procedure was completed with an alternate same device, and "following the broken knife tooth,.To ensure that no foreign bodies were left in the patient., it was not found despite the 25 minutes of exploration.It is also not visible on the postoperative x-ray.It appears to have been aspirated into the pressurized lavage fluids.The patient is doing well and was discharged on the day of surgery as planned.".

Brand Name
STERLING XTRASHARP SHAVER GREAT WHITE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key23283651
Report Number1017294-2025-00108
Device Sequence Number5507180
Product Code GFA
UDI-Device Identifier10845854018712
UDI-Public(01)10845854018712(17)291209(10)1427524
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9599A
Device Lot Number1427524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer10/21/2025
12/15/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/03/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic